[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.129.96. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1991

Erectile Dysfunction in Etretinate Treatment

Author Affiliations

Keene Clinic Inc 590 Court St Keene, NH 03431

Arch Dermatol. 1991;127(3):425-426. doi:10.1001/archderm.1991.01680030151029
Abstract

To the Editor.—  I wish to report a case of erectile dysfunction associated with etretinate therapy. I treated a healthy, 40-year-old white man with severe generalized psoriasis twice with etretinate. He is of Finnish descent and happily married with 10 children. The first course of treatment was begun in November 1989 at 50 mg twice a day (he weighs 80 kg), and continued for 5 months. His psoriasis cleared for 6 weeks. Treatment with etretinate (25 mg three times a day) was resumed in May 1990, and continued for 3 months, again leading to clearing of his psoriasis. During both courses of treatment he experienced difficulty maintaining an erection. This resolved both times once therapy was discontinued. Results of laboratory work remained normal both times, and he had no obvious symptoms of depression.A recent report seems to establish a causal relationship between erectile dysfunction and the use of etretinate

First Page Preview View Large
First page PDF preview
First page PDF preview
×